Hail, McPherson
- When
- June 29, 1:30 AM CST
- Where
- McPherson County, 16 mi W of Tryon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.550, -101.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 28, 2:27 PM CST, 11 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE JUN 28 2005 ...FORECAST ISSUES INVOLVE TSRA CHCS TONIGHT...THEN COOL DOWN WED NITE AND THURSDAY... .DISCUSSION... ONE SFC LOW LOCATED OVER NW KS ATTM WITH A DRYLINE SURGE ACROSS EC CO AND WRN KS ON THE BOTTOM SIDE. OVERALL AREA OF CONVERGENCE ACROSS NW NEB INTO SWRN SD AS WELL. CONVECTION FIRING ACROSS THE FRONT RANGE OF WY/CO IN ADVANCE OF A STRONG SHORT WAVE TROUGH MOVING OUT OF THE SW. 18Z SOUNDINGS FROM UNR/LBF INDICATE THE PRESENCE OF A STRONG SUBIDENCE INVERSION JUST ABOVE 800MB. THINKING IS THAT BEST CHANCE TO INCREASE LL CONVERGENCE AND PRODUCE THE LIFT NEEDED TO BREAK THE CAP WILL BE ACROSS THE WRN AND NRN MOST ZONES WHERE MID LEVEL WINDS SPEEDS APPEAR THE GREATEST AS EVIDENCED BY THE 40KTS AT 500MB AT MED. BOW AND 30 KTS AT MERRIMAN...VS. 15KTS AT MCCOOK. THIS WILL OF COURSE ALSO GIVE THE BETTER CHANCE FOR AN ORGANIZED CLUSTER/MCS WITH THE BETTER SHEAR. SPC MDT RISK LOOKS GOOD IN THAT RESPECT. FURTHER S...HAVE INCLUDED ISOLATED POPS FOR ELEVATED POTENTIAL LATE TONIGHT WITH INCREASING LLJ. MCS THAT SHOULD DEVELOP THIS EVENING SHOULD BE FEED OVERNIGHT BY 40- 50KT LLJ WHICH SHOULD TAKE IT INTO ERN NEBR BY SUNRISE AS PER THE NEWEST ETA. 18Z RUN IS A LITTLE SLOWER THIS TIME WITH PROGRESSION OF FRONT TO MOVE THRU DURING THE DAY TOMORROW. STILL...ITS PRETTY QUICK TO DO SO AS IS THE GFS. WITH SUBSIDENCE BEHIND STRONG WAVE...FRONTAL POSITION TO THE S AND ALL THIS HAPPENING PRIOR TO MAX HEATING SHOULD PRECLUDE MUCH CHANCE FOR TSRA SO HAVE TRENDED TWD LOWER POPS FOR THE DAY. RETURN FLOW STARTS LATE IN THE DAY THU SO UPSLOPPE FLOW COULD (AS PER 2ND DAY POST-FRONTAL MODEL) DEVELOP CONVECTION IN THE HIGHER TERRAIN W OF THE CWA THEN MOVE IN OVERNIGHT...AND HAVE TRENDED THE FCST THAT WAY WHICH IS HINTED AT BY THE ETA WHICH IS USUALLY BETTER AT PIXKING OUT UPSLOPE FLOW. BEYOND THIS...MODELS EERILY IN GOOD AGREEMENT IN THE MID-LONG RANGE. THE HARDEST PART ABOUT THAT IS THAT IN A NEARLY ZONAL FLOW IN THE SPRING AND SUMMER...ISSUES BECOME TIMING OF SUBTLE WAVES WHICH DEVELOP CONVECTION ON OUTFLOW FROM PREIVOUS NIGHTS CONVECTION. SO TIMING AND PLACEMENT WILL BE DIFFICULT. BELIEVE BEST CHANCE RESIDE ON SAT NIGHT INTO SUNDAY MORNING WITH ONE OF THE STRONGER WAVES INDICATED. SOME SUBTLE DIFFERENCES IN TIMING AS EXPECTED IN THE MODELS AND IN ENSEMBLES SO HAVE ONLY INCLUDED SLT CHCS FOR NOW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT TUE JUN 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 357 PM CDT TUE JUN 28 2005 ...TORNADO WATCH FOR NORTHWEST AND NORTH CENTRAL PORTIONS OF THE OUTLOOK AREA UNTIL 1100 PM CDT (1000 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORM DEVELOPMENT MUCH OF THE OUTLOOK AREA...ESPECIALLY ACROSS NORTHERN PORTIONS THROUGH THE EVENING AND EARLY MORNING HOURS. THE RISK AREA WILL BE MAINLY ALONG AND NORTH OF INTERSTATE 80...WITH THE BEST CHANCES ALONG AND NORTH OF HIGHWAY 2. VERY UNSTABLE CONDITIONS AND FAVORABLE LOW LEVEL WIND WILL MAKE CONDITIONS FAVORABLE FOR STORM ROTATION TO DEVELOP. THE PRIMARY RISK IS FOR LARGE HAIL AND DAMAGING WIND...HOWEVER TORNADOES ARE POSSIBLE IN THE NORTHERN MOST PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH INDEPENDENCE DAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA ALONG AND EAST OF U.S. HIGHWAY 281. A FRONT IS EXPECTED TO GO THROUGH CENTRAL AND WESTERN NEBRASKA BY LATE WEDNESDAY AFTERNOON. THE TIMING OF THE SYSTEM WILL FAVOR SEVERE THUNDERSTORMS ONLY IN PART OF NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY IN NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. THEY MAY ALSO BE NEEDED IN NORTHWEST NEBRASKA. SPRINGER/13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1058 PM CDT TUE JUN 28 2005 NEZ036-037-059-070-071-290415- FRONTIER NE-HAYES NE-LINCOLN NE-LOGAN NE-MCPHERSON NE- INCLUDING THE CITIES OF...CURTIS...HAYES CENTER...NORTH PLATTE... STAPLETON AND TRYON 1058 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN CANCELLED FOR FRONTIER...HAYES...LINCOLN...LOGAN...MCPHERSON COUNTY NEZ022-035-056>058-069-290500- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... IMPERIAL...OGALLALA AND OSHKOSH 1058 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM MDT FOR ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS COUNTY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT TUE JUN 28 2005 NEZ004-005-023-024-094-290420- EASTERN CHERRY NE-GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...GORDON...HAY SPRINGS...MULLEN... RUSHVILLE AND VALENTINE 1105 PM CDT TUE JUN 28 2005 ...TORNADO WATCH NUMBER 547 HAS BEEN ALLOWED TO EXPIRE... COUNTIES INCLUDED WERE CHERRY...GRANT...HOOKER...SHERIDAN. KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 PM CDT TUE JUN 28 2005 NEZ006>010-025>029-290555- BLAINE NE-BOYD NE-BROWN NE-GARFIELD NE-HOLT NE-KEYA PAHA NE-LOUP NE- ROCK NE-THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL... ONEILL...SPENCER...SPRINGVIEW...TAYLOR AND THEDFORD 1156 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 549 WHICH WAS IN EFFECT FOR BLAINE...BOYD...BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP... ROCK...THOMAS... AND WHEELER HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT. KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 AM CDT WED JUN 29 2005 NEZ022-035-056>058-069-290559- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... IMPERIAL...OGALLALA AND OSHKOSH 1200 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN ALLOWED TO EXPIRE AT 11 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 548 HAS EXPIRED FOR THE FOLLOWING COUNTIES ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS COUNTY. KAR
The North Platte radar (KLNX), 74 km away, was scanning. The volume nearest the first event began at 07:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453575.